Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 20, NWS New York, NY

July 1, 20156 counties in New York; Essex County, Hudson County, Union County, New Jersey

NWS New York, NY issued this severe thunderstorm warning at Jul 1, 2015, 4:13 AM EDT for 6 counties in New York; Essex County, Hudson County, Union County, New Jersey. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2015, 4:13 AM EDT (08:13 UTC)
Expired
Jul 1, 2015, 5:00 AM EDT
In force
47 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Essex County, NJ, Hudson County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY

The radar

The Philadelphia radar (KDIX), 86 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 4:13 AM EDTTSTM WND DMGBayonne, NJTREE DOWN ON CAR. TIME ESTIMATED FROM RADAR.
Jul 1, 4:19 AM EDTTSTM WND DMGBayonne, NJTREE DOWN ON CAR AT 58TH AVENUE AND AVENUE B. TIME ESTIMATED BY RADAR.
Jul 1, 4:19 AM EDTTSTM WND DMGBayonne, NJTREE DOWN ON CAR AT 7 LORD AVENUE. TIME ESTIMATED FROM RADAR.
Jul 1, 4:44 AM EDTMARINE TSTM WIND 43Nyc/Jfk Airport, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WUUS51 KOKX 010813
SVROKX
NJC013-017-039-NYC005-047-059-061-081-085-010900-
/O.NEW.KOKX.SV.W.0020.150701T0813Z-150701T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
413 AM EDT WED JUL 1 2015

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN UNION COUNTY IN NORTHEASTERN NEW JERSEY...
  HUDSON COUNTY IN NORTHEASTERN NEW JERSEY...
  EASTERN UNION COUNTY IN NORTHEASTERN NEW JERSEY...
  SOUTHEASTERN ESSEX COUNTY IN NORTHEASTERN NEW JERSEY...
  QUEENS COUNTY IN SOUTHEASTERN NEW YORK...
  KINGS COUNTY IN SOUTHEASTERN NEW YORK...
  NEW YORK COUNTY IN SOUTHEASTERN NEW YORK...
  BRONX COUNTY IN SOUTHEASTERN NEW YORK...
  WESTERN NASSAU COUNTY IN SOUTHEASTERN NEW YORK...
  RICHMOND COUNTY IN SOUTHEASTERN NEW YORK...

* UNTIL 500 AM EDT

* AT 412 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER PORT RICHMOND...OR OVER TODT HILL...AND MOVING
  EAST AT 40 MPH.

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  PORT RICHMOND AROUND 415 AM EDT.
  BAYONNE AROUND 420 AM EDT.
  JERSEY CITY...CONEY ISLAND...BAY RIDGE...BENSONHURST AND ARTURO
  TOSCANINI PS AROUND 425 AM EDT.
  HOBOKEN...CROWN HEIGHTS...FLATBUSH...PARK SLOPE...BROOKLYN
  HEIGHTS...LOWER EAST SIDE...BATTERY PARK...SOHO...EAST VILLAGE AND
  SHEEPSHEAD BAY AROUND 430 AM EDT.
  MIDTOWN MANHATTAN...CANARSIE AND LONG ISLAND CITY AROUND 435 AM
  EDT.
  LAGUARDIA AIRPORT...RFK BRIDGE...FOREST HILLS...OZONE PARK...HOWARD
  BEACH...JACKSON HEIGHTS AND ASTORIA AROUND 440 AM EDT.
  JAMAICA...FLUSHING...KENNEDY AIRPORT...WOODMERE...CEDARHURST...
  CLEARVIEW EXPRESSWAY AND WHITESTONE AROUND 445 AM EDT.
  VALLEY STREAM...LYNBROOK...LITTLE NECK AND ELMONT AROUND 450 AM
  EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4059 7421 4067 7430 4082 7384 4077 7376
      4086 7370 4062 7357 4054 7394 4059 7382
      4059 7381 4065 7386 4058 7388 4057 7401
      4070 7404 4071 7403 4067 7410 4059 7406
      4050 7422
TIME...MOT...LOC 0812Z 249DEG 33KT 4062 7416 

$$
1 follow-up statement
055 
WWUS51 KOKX 010843
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
443 AM EDT WED JUL 1 2015

NJC013-017-039-NYC047-061-085-010852-
/O.CAN.KOKX.SV.W.0020.000000T0000Z-150701T0900Z/
EASTERN UNION NJ-ESSEX NJ-UNION NJ-HUDSON NJ-NEW YORK NY-KINGS NY-
RICHMOND NY-
443 AM EDT WED JUL 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN UNION...SOUTHEASTERN
ESSEX...SOUTHEASTERN UNION...HUDSON...NEW YORK...KINGS AND RICHMOND
COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4058 7385 4060 7380 4069 7387 4069 7388
      4080 7389 4082 7384 4077 7376 4082 7372
      4080 7371 4086 7370 4062 7357 4063 7362
      4061 7361 4060 7368 4063 7368 4060 7369
      4060 7373 4059 7372
TIME...MOT...LOC 0842Z 249DEG 33KT 4072 7381 

$$

NYC005-059-081-010900-
/O.CON.KOKX.SV.W.0020.000000T0000Z-150701T0900Z/
NASSAU NY-BRONX NY-QUEENS NY-
443 AM EDT WED JUL 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM EDT
FOR WESTERN NASSAU...BRONX AND QUEENS COUNTIES...

AT 442 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER JAMAICA...MOVING EAST AT 40 MPH.

THIS SEVERE STORM WILL BE NEAR...
  LYNBROOK...GREAT NECK...LITTLE NECK AND ELMONT AROUND 450 AM EDT.
  GARDEN CITY...MINEOLA...HEMPSTEAD...BALDWIN AND MANHASSET AROUND
455 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4058 7385 4060 7380 4069 7387 4069 7388
      4080 7389 4082 7384 4077 7376 4082 7372
      4080 7371 4086 7370 4062 7357 4063 7362
      4061 7361 4060 7368 4063 7368 4060 7369
      4060 7373 4059 7372
TIME...MOT...LOC 0842Z 249DEG 33KT 4072 7381 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:51 AM EDT, 22 minutes earlier.

Area forecast discussion, Jul 1, 3:51 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
351 AM EDT WED JUL 1 2015

.SYNOPSIS...

A WARM FRONT WILL LIFT NORTHEAST THROUGH THE AREA THIS AFTERNOON.
A COLD FRONT WILL MOVE ACROSS WEDNESDAY NIGHT. CANADIAN HIGH
PRESSURE WILL BUILD ACROSS THE AREA FROM THURSDAY INTO FRIDAY.
WAVES OF LOW PRESSURE WILL TRAVERSE A STATIONARY FRONT TO THE
SOUTH THROUGH THE WEEKEND. A WARM FRONT WILL LIFT THROUGH ON
MONDAY...WITH A COLD FRONT APPROACHING MONDAY NIGHT INTO TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

SOUTHERN STREAM SHORTWAVE MOVES UP THE COAST THIS MORNING...WITH
APPROACHING UPPER TROUGH PIVOTING THROUGH THE REGION LATER THIS
MORNING THROUGH MID AFTERNOON.

AT THE SURFACE...A WARM FRONT/WEAK WAVE...PROGRESSES TOWARDS THE
REGION THIS MORNING...LIFTING NORTHEAST BY EARLY AFTERNOON. THEN A
COLD FRONT ENTERS THE REGION FROM THE WEST LATER THIS AFTERNOON.

NUMEROUS HEAVY SHOWERS AND SCT TSTMS NOTED WITH THIS FEATURE
ACROSS EASTERN PA AND SOUTHERN NJ THIS MORNING. MAIN THREAT WILL
BE HEAVY DOWNPOURS AND FLASH FLOODING AS PWATS INCREASE TO 1.75
INCHES. RAINFALL OF 1 TO 2 INCHES IN AN HOUR HAVE BEEN DETECTED
ACROSS SE PA. FLASH FLOOD WATCH IN EFFECT THROUGH THE MORNING
COMMUTE TO ADDRESS HAZARD. SEE HYDRO SECTION FOR MORE DETAILS.

WITH STRONG SHEAR PROFILES AND LLJ...CANT RULE OUT AN ISOLATED
STRONG TO SEVERE STORM...WITH EVEN SOME WEAK ROTATION ALONG WARM
FRONT/WAVE. SOUTHERN CT MAY BE THE PLACE TO WATCH AS THE WARM
FRONTAL/SURFACE WAVE MOVEMENT COINCIDES WITH APPROACHING SHORTWAVE
LATER THIS MORNING AND BUILDING DIURNAL INSTABILITY.

IN WAKE OF WARM FRONT/WAVE...BEST LLJ/MOISTURE AXIS APPEARS TO SLIDE
EAST OF THE REGION. SO UNCERTAINTY FOR LATE MORNING/EARLY AFTERNOON
CONVECTION IN TERMS OF AMOUNT OF DESTABILIZATION BEFORE SHORTWAVE
PASSAGE. ISO-SCT CONVECTION POSSIBLE AHEAD OF COLD FRONT ACROSS FAR
WESTERN PORTIONS OF THE REGION...OR ALONG ANY THERMAL OR LINGERING
PRE-FRONTAL TROUGH IN VICINITY OF NYC/NJ METRO AND SW CT THROUGH
EARLY AFTERNOON. IF CONVECTION CAN DEVELOP...IT HAS POTENTIAL TO
BE SEVERE.

THEREAFTER...SETUP DOES NOT LOOK FAVORABLE FOR WIDESPREAD CONVECTION
LATE IN THE LATE AFTERNOON INTO EARLY EVENING AS SHORTWAVE AXIS
IS ALREADY EAST OF THE REGION. COVERAGE SHOULD BE MORE ISOLATED
ALONG THE LAGGING COLD FRONT AS IT PASSES THROUGH...WITH A
DIMINISHED SEVERE THREAT DUE TO SUBSIDENCE AND A DRYING AIRMASS.

HIGHS IN THE LOWER TO MID 80S TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...

MAIN SHORTWAVE AXIS SLIDES EAST OF THE REGION BY THIS EVENING...BUT
A WEAKER BACKSIDE SHORTWAVE MAY MOVE THROUGH AROUND 00Z.

THEREAFTER...THE REGION WILL BE ON THE SE FRINGE OF MEAN
TROUGHING THU AND FRI AS UPPER LOW SPINS NE THROUGH QUEBEC AND
EASTERN CANADA.

AT THE SURFACE...THE WEAK COLD FRONT SLOWLY SLIDES EAST THROUGH THE
REGION TONIGHT. ISOLATED SHRA/TSRA ACTIVITY POSSIBLE ALONG THE FRONT
IN THE EVENING WITH MARGINAL INSTABILITY AND WEAK SHORTWAVE
FORCING...BUT THIS SHOULD COME TO AN END LATER IN THE EVENING IN
WAKE OF SHORTWAVE.

GENERALLY DRY CONDITIONS THU AND FRI AS COLD FRONT PUSHES SOUTH
OF THE AREA AND WEAK HIGH PRESSURE BUILDS INTO THE REGION. THERE
IS A LOW PROB OF A PERIOD OF SHOWERS ACROSS SOUTHERN PORTIONS OF
THE TRI-STATE THU NIGHT AS A WEAK SHORTWAVE APPROACHES...AND WAVE
TO THE SOUTH MAY MAKE A CLOSE RUN.

TEMPS WILL RUN NEAR SEASONABLE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

ON SATURDAY...THERE IS STILL SOME CHANCE OF MOISTURE TRIGGERING
SOME SCATTERED SHOWERS/THUNDERSTORMS...BUT WILL LOWER POPS FOR
MOST OF THE AREA SATURDAY AFTERNOON AND EVENING. TEMPERATURES ON
SATURDAY SHOULD BE IN THE UPPER 70S TO LOWER 80S. DRY WEATHER IS
THEN EXPECTED ON SUNDAY...WITH CHANCE FOR THUNDERSTORMS IN FOR
MONDAY NIGHT AS A WARM FRONT IS PREDICTED TO LIFT THROUGH THE
AREA. A COLD FRONT IS THEN EXPECTED TO APPROACH THE AREA MONDAY
NIGHT INTO TUESDAY.

TEMPS ARE EXPECTED TO BE NEAR SEASONABLE LEVELS THROUGH THE
EXTENDED PERIOD.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
A WARM FRONT S OF LI WILL PASS THRU THE REGION THIS MRNG. A COLD
FRONT WILL PASS THIS EVE.

SCT-BKN AROUND 1500 FT THIS MRNG. SCT SHWRS AND TSTMS WILL
CONTINUE TO DEVELOP AND TRACK NEWD TIL AROUND 15-17Z WHEN DRY AIR
WILL FLOW IN FROM THE SW. THIS SHOULD ALSO ALLOW FOR VFR TO
DEVELOP QUICKLY. THERE IS A CHC FOR SHWRS AND/OR TSTMS TO DEVELOP
THIS EVE RIGHT WITH THE COLD FRONT. THE PROB IS TOO LOW TO INCLUDE
IN THE TAFS HOWEVER ATTM.

SE FLOW VEERS TO THE SSW THIS MRNG...THEN SW FLOW AFT 15Z. GUST
POTENTIAL GREATEST AFT 17Z. WINDS SHIFT TO THE NW TNGT BEHIND THE
FRONT.

.OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
.LATE WED NGT...VFR WITH NW FLOW GENERALLY BLW 10KT.
.THU...VFR WITH LGT W FLOW. SEA BREEZES LIKELY.
.FRI...VFR WITH WINDS VEERING FROM THE NE TO THE ESE. SEA BREEZES
POSSIBLE.
.SAT...LOW PRES WILL TRACK S OF THE REGION. IF THE LOW IS CLOSE
ENOUGH...MVFR OR LWR POSSIBLE WITH -RA. WINDS GENERALLY N.
.SUN...IMPROVEMENT TO VFR.

&&

.MARINE...

OCEAN SEAS WILL GRADUALLY BUILD TO MARGINAL SCA THIS AFTERNOON
INTO EVE AHEAD OF A COLD FRONT...AND CONTINUE THROUGH TONIGHT.

OTHERWISE SUB SCA WINDS/SEAS EXPECTED THROUGH THE PERIOD OUTSIDE
OF ANY TSTMS.

&&

.HYDROLOGY...
A LARGE AREA OF HEAVY SHOWER AND SCATTERED THUNDERSTORMS WILL
PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR AS IT TRACKS
NORTHEAST THROUGH THE TRI-STATE THROUGH AT LEAST THE FRONT END OF
THE MORNING COMMUTE.

WITH HIGH TIDE APPROACHING THIS MORNING...MINOR URBAN
AND LOW-LYING FLOODING IS EXPECTED...WITH A MODERATE THREAT OF
FLASH FLOODING DUE TO TRAINING CONVECTION. A FLASH FLOOD WATCH HAS
BEEN ISSUED FOR MOST OF THE TRI-STATE AREA.

&&

.TIDES/COASTAL FLOODING...

WITH APPROACHING FULL MOON...TIDAL DEPARTURES OF ONLY 3/4 TO 1 1/2
FT ARE NEEDED FOR MINOR COASTAL FLOODING BENCHMARKS TO BE REACHED
DURING THE LATE EVENING/NIGHT HIGH TIDES THE NEXT FEW DAYS. MINOR
BENCHMARKS COULD BRIEFLY BE TOUCHED ACROSS THE MOST VULNERABLE
AREAS...PARTICULARLY ALONG THE SOUTH SHORE BAYS OF NASSAU COUNTY
AND WESTERN LI SOUND...THROUGH THE LATE WEEK PERIOD.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR CTZ005-006-009-010.
NY...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR NYZ067>075-078-080-
     176>179.
NJ...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR NJZ002-004-006-
     103>108.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM NOON TODAY TO 6
     AM EDT THURSDAY FOR ANZ350-353-355.

&&

SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...FIG
AVIATION...JMC
MARINE...FIG/NV
HYDROLOGY...NV
TIDES/COASTAL FLOODING...NV
Hazardous weather outlook, Jul 1, 3:21 AM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
321 AM EDT WED JUL 1 2015

CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>075-078-080-176>179-
020730-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
321 AM EDT WED JUL 1 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-011-012-NYZ079-081-020730-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
321 AM EDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-020730-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
321 AM EDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 30, 10:51 PM EDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1051 PM EDT TUE JUN 30 2015

NYZ067-010330-
ORANGE-
1051 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ORANGE COUNTY...

AT 1050 PM EDT...A STRONG THUNDERSTORM WAS OVER HIGH POINT...OR NEAR
MATAMORAS...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MIDDLETOWN...PORT JERVIS...GOSHEN...MATAMORAS AND UNIONVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4150 7448 4152 7447 4140 7427 4128 7453
      4136 7470 4139 7471 4140 7474 4143 7474
      4143 7476 4145 7476 4146 7475 4149 7476
TIME...MOT...LOC 0250Z 228DEG 13KT 4132 7470

MPS
Special weather statement, Jul 1, 3:32 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
332 AM EDT WED JUL 1 2015

NYZ067-010830-
ORANGE-
332 AM EDT WED JUL 1 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ORANGE
COUNTY...

AT 332 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM FALLSBURG TO HAVEN TO NEAR HIGH POINT...AND MOVING
NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  BLOOMINGBURG AROUND 340 AM EDT.
  WALDEN AROUND 415 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PINE BUSH AND
SCOTCHTOWN.

LAT...LON 4150 7469 4150 7448 4157 7442 4160 7435
      4160 7433 4163 7426 4163 7425 4160 7425
      4159 7417 4129 7454 4136 7469
TIME...MOT...LOC 0732Z 221DEG 29KT 4173 7460 4154 7456 4134 7461
Special weather statement, Jul 1, 4:01 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
401 AM EDT WED JUL 1 2015

NJZ002-004-006-103>108-NYZ067-069-072>075-010845-
WESTERN UNION-HUDSON-EASTERN BERGEN-EASTERN ESSEX-EASTERN
UNION-EASTERN PASSAIC-WESTERN PASSAIC-EASTERN BERGEN-WESTERN
BERGEN-EASTERN ESSEX-WESTERN ESSEX-EASTERN UNION-HUDSON-BRONX-NEW
YORK (MANHATTAN)-KINGS (BROOKLYN)-ORANGE-ROCKLAND-NEW YORK
(MANHATTAN)-BRONX-RICHMOND (STATEN IS.)-RICHMOND (STATEN IS.)-
401 AM EDT WED JUL 1 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PASSAIC...UNION...
HUDSON...BERGEN...ESSEX...ROCKLAND...KINGS...NEW YORK...SOUTHEASTERN
ORANGE...BRONX...QUEENS AND RICHMOND COUNTIES...

AT 401 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WEST MILFORD TO NEAR UNION TO ROBERTSVILLE...AND
MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  ELIZABETH...WEST MILFORD AND POUGHKEEPSIE--NEWBURGH AROUND 405 AM
EDT.
  RINGWOOD...ORANGE AND UPPER GREENWOOD LAKE AROUND 410 AM EDT.
  NEWARK...HARRISON AND CALDWELL AROUND 415 AM EDT.
  BLOOMFIELD...WARWICK...SLOATSBURG...KEARNY...GREENWOOD LAKE AND
TOTTENVILLE AROUND 420 AM EDT.
  PASSAIC...LYNDHURST...RUTHERFORD...SECAUCUS AND UNION CITY AROUND
425 AM EDT.
  PATERSON...RIDGEFIELD...HUGUENOT AND TETERBORO AROUND 430 AM EDT.
  HACKENSACK...MONROE...TODT HILL...FORT LEE...HAWTHORNE...
HARRIMAN...MORNINGSIDE HEIGHTS AND HARLEM AROUND 435 AM EDT.
  BAYONNE...BERGENFIELD...PARAMUS...RIDGEWOOD...ENGLEWOOD...ORADELL
AND PORT RICHMOND AROUND 440 AM EDT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4059 7421 4060 7438 4072 7440 4097 7428
      4104 7450 4109 7450 4120 7437 4123 7442
      4149 7405 4102 7392 4058 7392 4057 7401
      4070 7404 4071 7403 4067 7410 4059 7406
      4050 7425
TIME...MOT...LOC 0801Z 224DEG 30KT 4113 7444 4070 7432 4034 7433

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:44 PM EDTSpecial Weather StatementOKXOrange46 min
Jun 30, 9:41 PM EDTAreal Flood AdvisoryOKXOrange4 hr
Jun 30, 10:51 PM EDTSpecial Weather StatementOKXOrange39 min
Jul 1, 3:17 AM EDTFlash Flood WatchOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more3 hr
Jul 1, 3:20 AM EDTSmall Craft Advisory for Hazardous SeasOKX31 hr
Jul 1, 3:26 AM EDTAreal Flood AdvisoryOKXBronx, New York, Richmond, Westchester3 hr
Jul 1, 3:32 AM EDTSpecial Weather StatementOKXOrange58 min
Jul 1, 3:38 AM EDTAreal Flood AdvisoryOKXOrange112 min
Jul 1, 4:01 AM EDTSpecial Weather StatementOKXKings, New York, Richmond, Rockland44 min
Jul 1, 4:04 AM EDTSpecial Marine WarningOKX86 min
Jul 1, 4:06 AM EDTSpecial Marine WarningOKX84 min
Jul 1, 4:19 AM EDTFlash Flood WarningOKXBronx, Kings, New York, Queens, Richmond, Westchester116 min
Jul 1, 4:34 AM EDTSevere Thunderstorm WarningOKXBronx, Nassau, New York, Rockland, Westchester41 min
Jul 1, 4:48 AM EDTAreal Flood AdvisoryOKXPutnam, Rockland, Westchester3 hr
Jul 1, 4:57 AM EDTSpecial Weather StatementOKXNassau48 min
Jul 1, 5:09 AM EDTSpecial Weather StatementOKXPutnam51 min
Jul 1, 5:16 AM EDTSpecial Marine WarningOKX89 min
Jul 1, 5:23 AM EDTSpecial Marine WarningOKX2 hr
Jul 1, 5:34 AM EDTSevere Thunderstorm WarningOKXSuffolk56 min
Jul 1, 5:40 AM EDTAreal Flood AdvisoryOKXSuffolk3 hr
Jul 1, 6:20 AM EDTSevere Thunderstorm WarningOKXSuffolk55 min
Jul 1, 6:49 AM EDTSpecial Marine WarningOKX26 min
Jul 1, 7:14 AM EDTSpecial Marine WarningOKX61 min
Jul 1, 7:59 AM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk13 hr

Nearby

Severe Thunderstorm Warnings in New York, 2015Severe Thunderstorm Warnings in New Jersey, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.